The Vestibular Migraine Community
Please read our welcome post and user support wiki!

Having a Scary Morning/Neuro Tomorrow


#1

I’ve been on the Topamax BID for several days now and the confusion deepens. Every morning now, I wake up with some kind of light show, tracers or mirrored lines, like anti-tracers.Instead of following my hands, they’re running about a quarter inch ahead. I wake up deeply confused. I asked Anne-Marie, yesterday, if she’d found her 9’ tree. The instant I realized what I’d said, I tried to cover, ‘for your tree house’…but I was just furiously digging myself in deeper. Too deep for comfort. Today is no different and I’m afraid of doing anything of value.
A friend of mine commented yesterday, when I called her, that my words were slurred and I was substituting words that didn’t make sense. I was aware of the word salad. But the slurring, I was not.

Then there’s the shorter temper which I attribute to frustration. I am not seeing the light at the end of the tunnel. And when I do, I’m suddenly dodging trains.

Convo with hubby just this morning:

‘So what are they gonna to tomorrow?!’ Innocuous enough question from hubby but one that angers me because I know that with each appointment - and certainly with a neurologist he expects this to be the end of the rainbow where rests the magic panacea. Me? I expect at least some vascular test, maybe an EMG, you know…to rule out other stuff. Hubby is construction, laid off and we’re coming up on the end of the year. January first, we’ve got to meet a $1500 per person deductible not to mention for medication…with a hubby that is laid off and though I’m keeping up my jobs now…what are the odds I’ll manage that for too much longer with 9’ trees growing out of nowhere?! whiiiiiine

“I DON’T KNOW”, a little terser than I intendeed.

“I just asked.”

“I’m guessing they’ll go over my medical history, look over my past notes, my MRIs and we’ll all move forward from there.”

“SEE THERE? You DO know more than me?!”

I can’t even be sure his response made me feel like crap because I’m tired of tests and being sent on to the NEXT Dr. Yahoo down the line, or because his response and attitude are designed to somehow insinuate some kind of personal responsibility on my part for putting HIM through this. Poor baby wasn’t filled in on anything. Paranoia doesn’t seem to be on the list of side-effects.

Peevishly, from the mind of the 'sick and confused ', I think to myself, ‘Well, YOU’RE the one asking the confused one!!’

ON A POSITIVE NOTE:

I received a phone call yesterday, from a Dr. YU’s office (pronounced YOU) to confirm an appointment I apparently had with him today.

“Dr. Who?”

“Dr. You.” In former days, I could have messed with this chick for a good five minutes. Didn’t have it in me, but boy did the bats in the belfry didhave fun!!! ‘You Who?!’ ‘You for Me and Me for You’…

“For when?”

“Tomorrow (today) at 1pm.”

“Okay. Thanks.”

Then I sat and twisted my brain (that’s right, just the one) like a piece of dampened tissue and it came to me. THIS was the ‘just to shut you up’ intern from Dr. God’s office who couldn’t see me until March of NEXTFREAKINYEAR. I didn’t call to cancel. Nope. I figured I’d let them wait for me.


#2

Are these not some of the side effects of Topimax, they would scare me to death not sure maybe they need to make an adjustment and or try a different medication.


#3

My side effects from topamax are similar to yours. I see “trails” every morning for the first 1/2 hour or so. It really freaked me out at first, but now I’m getting used to it. I also have word recall problems which is a common side effect. Not so great for me being a teacher ; )
Also, I’ve noticed that my processing speed is a lot slower… not sure if that is the topamax or the illness though. I really believe it is from the meds. I often times can’t remember information short term (things I need to do, messages I need to pass on etc) It is HIGHLY frustrating, thus my temper has slightly increased as a result as well.
You are not alone my friend :smiley:
Sarah


#4

Did you find relief on topemate ?